Alert archive / Kansas / Flash Flood Warnings in 2009

Flash Flood Warning 23, NWS Goodland, KS

September 8, 2009Gove County, Logan County, Kansas

NWS Goodland, KS issued this flash flood warning at Sep 8, 2009, 12:22 AM CDT for Gove County, Logan County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 8, 2009, 12:22 AM CDT (05:22 UTC)
Expired
Sep 8, 2009, 6:00 AM CDT
In force
6 hr
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Flood severity
None

Counties Gove County, KS, Logan County, KS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 5.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2009-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 734 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2009-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
734 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1856 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
351 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KGLD 080522
FFWGLD
KSC063-109-081115-
/O.NEW.KGLD.FF.W.0023.090908T0522Z-090908T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1222 AM CDT TUE SEP 8 2009

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN GOVE COUNTY IN WEST CENTRAL KANSAS...
  THIS INCLUDES THE CITY OF THE MONUMENT ROCKS...
  EASTERN LOGAN COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 615 AM CDT

* AT 1215 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER      
  MAINLY RURAL AREAS OF THE INDICATED COUNTY INCLUDING HIGHWAY 83.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR ESTIMATES INDICATE IN EXCESS OF 6 INCHES OF RAIN HAVE 
FALLEN OVER EASTERN PORTIONS OF LOGAN COUNTY THIS EVENING. 
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE 
WARNED AREA OVER THE NEXT FEW HOURS. MUCH OF THE RUNOFF WILL FLOW 
INTO THE SMOKEY HILL RIVER CAUSING POTENTIALLY RAPID RISES IN 
SOUTHWESTERN PORTIONS OF GOVE COUNTY. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
GOODLAND.

&&

LAT...LON 3870 10088 3882 10113 3907 10113 3907 10076
      3889 10043 3869 10042

$$

FOLTZ
2 follow-up statements
000 
WGUS73 KGLD 080954
FFSGLD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
454 AM CDT TUE SEP 8 2009

KSC063-109-081115-
/O.CON.KGLD.FF.W.0023.000000T0000Z-090908T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOGAN KS-GOVE KS-
454 AM CDT TUE SEP 8 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR
SOUTHWESTERN GOVE AND EASTERN LOGAN COUNTIES...

AT 441 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.

THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER ESTIMATES INDICATE IN EXCESS OF 6 INCHES HAS FALLEN OVER A 
LARGE PORTION OF EASTERN LOGAN AND SOUTHWEST GOVE. THUNDERSTORMS 
CONTINUE OVER THE AREA...BUT HAVE BEGUN TO DECREASE IN INTENSITY AND 
COVERAGE. HOWEVER...THESE STORMS COULD STILL PRODUCE RAINFALL  
AMOUNTS OF UP TO AN INCH PER HOUR. 

THE SMOKY HILL RIVER 22 MILES SOUTH OF OAKLEY HAS BEGUN TO RISE AS A 
RESULT OF THIS VERY HEAVY RAINFALL. AT 430 AM CDT...THE RIVER STAGE 
WAS JUST ABOVE SIX FEET WHICH IS ABOUT THREE FEET BELOW FLOOD STAGE. 
LONGER TERM FLOODING MAY CONTINUE AFTER THE FLASH FLOODING THREAT IS 
OVER. A FLOOD WARNING MAY BE NEEDED ONCE THIS WARNING IS OVER.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
GOODLAND.

&&

LAT...LON 3870 10088 3882 10113 3907 10113 3907 10076
      3889 10043 3869 10042

$$

BULLER
000 
WGUS73 KGLD 081100
FFSGLD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
600 AM CDT TUE SEP 8 2009

KSC063-109-081108-
/O.CAN.KGLD.FF.W.0023.000000T0000Z-090908T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOGAN KS-GOVE KS-
600 AM CDT TUE SEP 8 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN GOVE
AND EASTERN LOGAN COUNTIES...

THE HEAVY RAINFALL AND FLASH FLOOD THREAT HAS ENDED ACROSS THE AREA. 
THEREFORE THE WARNING WAS CANCELLED. HOWEVER...THIS AREA WILL BE 
INCLUDED IN A NEW WARNING FOR THE LONG TERM FLOODING THREAT.

LAT...LON 3870 10088 3882 10113 3907 10113 3907 10076
      3889 10043 3869 10042

$$

BULLER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 6:28 PM CDT, 5 hours 54 minutes earlier.

Area forecast discussion, Sep 7, 6:28 PM CDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
528 PM MDT MON SEP 7 2009

.DISCUSSION...
226 PM MDT MON SEP 7 2009

1630Z WATER VAPOR IMAGERY INDICATED H5 RIDGE AXIS THAT HAD BEEN OVER
THE AREA FOR THE PAST SEVERAL DAYS HAS SHIFTED TO THE EAST WITH
LARGE TROUGH...WITH A FEW EMBEDDED SHORT WAVE TROUGHS...WAS CENTERED
ACROSS THE NORTHWESTERN UNITED STATES. AT THE SFC...TROUGH AXIS
REMAINED DRAPED ACROSS EASTERN COLORADO...WITH AREA OF WEAK
CONVECTION/SPRINKLES ACROSS EASTERN CWA.

PRECIP CHANCES AND TEMPERATURES WILL BE PRIMARY CONCERN FOR THE
PERIOD.

TONIGHT...ANOTHER WEAK INSTABILITY AXIS DEVELOPS ACROSS THE CWA LATE
THIS AFTERNOON MAINLY ACROSS THE EASTERN CWA. AS WAS THE CASE
YESTERDAY...THERE DOES NOT APPEAR TO BE ANY STRONG SFC CONVERGENCE
TO HELP INITIATE CONVECTION...AND WITH SHORT WAVE TROUGH RESPONSIBLE
FOR TODAYS SPRINKLES EXPECTED TO BE TO THE EAST OF THE
AREA...SUBSIDENCE MAY FURTHER INHIBIT DEVELOPMENT. CURRENT TRENDS
INDICATING STORMS DEVELOPING BEHIND THIS INTIAL SHORT WAVE TROUGH SO
IT APPEARS HEATING ENOUGH TO OVERCOME ANY CAPPING INDUCED BY
SUBSIDENCE SO WILL CARRY LOW POPS ACROSS ENTIRE AREA TONIGHT.
OTHERWISE LLJ DOES NOT LOOK AS STRONG AND FORCING FAIRLY WEAK SO DO
NOT PLAN ON CARRYING THUNDERSTORM CHANCES OVERNIGHT.

TUESDAY-TUESDAY NIGHT...H5 TROUGH WILL MOVE ACROSS THE DAKOTAS
DURING THE DAY...FORCING A COLD FRONT ACROSS THE AREA. TIMING OF THE
FRONT REMAINS UP IN THE AIR...AND MOST LIKELY TIMING OF FROPA WILL
BE OVERNIGHT TUESDAY. FRONTAL SCALE FORCING...ALONG WITH H5-H3 DIV
Q  FIELDS INDICATE FORCING FOR ASCENT ALSO MAXIMIZED DURING THIS
PERIOD. WITH LATER FRONTAL TIMING...A LITTLE CONCERNED THAT BOUNDARY
LAYER MAY STABILIZE BEFORE FRONT REACHES THE AREA. SREF POPS REMAIN
VERY HIGH...AND CURRENT MID RANGE POPS APPEAR REASONABLE FOR THE
PERIOD.

WEDNESDAY-THURSDAY...FRONT WILL SETTLE ACROSS THE AREA DURING THE
DAY AND WITH AFOREMENTIONED QUESTIONS IN TIMING AND GENERAL SLOWER
TREND IN THE MODELS...THINK HOLDING ONTO THUNDER CHANCES REASONABLE
FOR THE DAYTIME PERIOD. WEAK UPSLOPE FLOW WILL DEVELOP BEHIND THE
FRONT AND WITH NO REAL DRY AIR ADVECTION TO SPEAK OF...THERE WILL BE
AT LEAST A SMALL THREAT OF DIURNALLY DRIVEN STORMS THROUGH THE
EVENING HOURS ON WEDNESDAY. OTHERWISE WITH SFC HIGH IN PLACE ACROSS
THE AREA AND HUMID AIRMASS IN PLACE...THINK ANOTHER ROUND OF FOG OR
STRATUS A REAL POSSIBILITY ACROSS PRETTY MUCH THE WHOLE AREA. FOR
THURSDAY...SFC FIELDS LOOK SIMILAR TO THE PAST FEW DAYS WITH SFC
TROUGH DEVELOPING ACROSS EASTERN CWA AND MOIST AIRMASS IN PLACE
ACROSS MUCH OF THE AREA. IF FOG DEVELOPS IN THE MORNING THERE IS
SOME CONCERN THAT WIDESPREAD STRATUS IN THE MORNING WOULD LIMIT
HEATING/DESTABILIZATION ACROSS MUCH OF THE AREA. WITH MINIMAL
AFTERNOON CONVECTION THE PAST FEW DAYS...THINK A DRY FORECAST IS IN
ORDER UNTIL PRE FRONTAL TROUGH NEARS THE AREA THURSDAY NIGHT. HIGH
TEMPERATURES...ESPECIALLY ON WEDNESDAY AS POTENTIAL EXISTS FOR POST
FRONTAL STRATUS WHICH COULD REALLY INHIBIT WARMING THROUGH MUCH OF
THE DAY. NAM VERY AGGRESSIVE WITH STRATUS DECK...WHILE GFS ONLY HINTS
AT A BRIEF WINDOW OF LOW CLOUD POSSIBLE. STRATUS HAS FORMED FAIRLY
EASILY THE PAST FEW DAYS AND WITH A SIMILAR AIRMASS MOVING BACK TO
THE AREA...AM GOING TO TREND TO THE COOLER SIDE OF THINGS.

IN THE EXTENDED...MAIN CONCERN FOR THE PERIOD CENTERS AROUND CLOSED
H5 TROUGH EXPECTED TO DEVELOP OVER THE PLAINS. LOOKS LIKE MODELS
HAVE BEEN BOUNCING AROUND WITH THE POSITION OF THE LOW...WITH A
SOMEWHAT WESTWARD DRIFT APPARENT IN THE DIFFERENT RUNS. GFS 00Z
ENSEMBLE MEAN AS WELL AS CLUSTERING OF ENS MEMBERS WOULD TEND TO
SUPPORT A MORE EASTERLY POSITION OF THE TROUGH...BUT REGARDLESS OF
EXACT POSITION SEEMS TO BE GOOD AGREEMENT THAT A LARGE TROUGH WILL
IMPACT THE AREA. WITH A LARGE AMOUNT OF UNCERTAINTY IN EVOLUTION OF
THE SYSTEM PLAN ON KEEPING DETAILS FAIRLY GENERALLY NOW. BOTH MAX
AND MIN TEMPS WILL REMAIN BELOW NORMAL AFTER STRONG COLD FRONT
SWEEPS ACROSS THE AREA ON FRIDAY. BEST PRECIPITATION CHANCES WILL BE
WITH FROPA ON FRIDAY...BUT WITH POTENTIAL FOR CLOSED LOW NEAR THE
AREA PLAN ON KEEPING SMALL DIURNAL CHANCES THROUGH THE PERIOD.

JRM
&&

.AVIATION...
527 PM MDT MON SEP 7 2009
FOR THE 00Z TAFS... VFR CONDITIONS WILL CONTINUE WITH CONVECTION
CURRENTLY TO THE SOUTHWEST OF KMCK MOVING NE...AND WILL NEAR
TERMINAL AROUND 03Z AND AFTER. MOST OF THE CONVECTIVE ACTIVITY
APPEARS TO REMAIN EAST OF THE KGLD TERMINAL. EXPECT OVERNIGHT TO
BRING CIRROSTRATUS AND LIGHT SOUTHERLY WINDS.  TUESDAY AFTERNOON &
EVENING WILL BRING ANOTHER CHANCE FOR THUNDERSTORMS AS A COLD FRONT
ENTERS THE REGION.

KJ
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Sep 7, 3:14 PM CDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
214 PM MDT MON SEP 7 2009

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081230-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
214 PM MDT MON SEP 7 2009 /314 PM CDT MON SEP 7 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA LATE THIS
AFTERNOON AND THROUGH THE EVENING HOURS. SEVERE THUNDERSTORMS ARE
NOT EXPECTED AT THIS TIME. SMALL HAIL...LOCALLY HEAVY RAIN AND
OCCASIONAL LIGHTNING ARE POSSIBLE WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT WILL MOVE THROUGH THE REGION LATE TUESDAY WITH
WIDELY SCATTERED THUNDERSTORMS POSSIBLE THROUGH WEDNESDAY.
A CHANCE FOR THUNDERSTORMS WILL REMAIN IN THE FORECAST THURSDAY
AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

In the hours before

Local storm report, Sep 7, 7:30 PM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
630 PM MDT MON SEP 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     4 W MONUMENT            39.10N 101.07W
09/07/2009                   LOGAN              KS   EMERGENCY MNGR

            FIVE POWER POLES DOWN.

&&

KJAMES
Local storm report, Sep 7, 7:40 PM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
640 PM MDT MON SEP 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     FLASH FLOOD      3 NNW RUSSELL SPRINGS   38.95N 101.18W
09/07/2009                   LOGAN              KS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS WATER OVER HIGHWAY 25 IN THREE
            PLACES WITHIN A FEW MILES NORTH OF RUSSELL SPRINGS. ALSO
            NUMEROUS COUNTY ROADS FLOODED.

&&

FOLTZ
Special weather statement, Sep 7, 7:48 PM CDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
648 PM MDT MON SEP 7 2009

KSZ028-042-080115-
LOGAN-WICHITA-
748 PM CDT MON SEP 7 2009

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR WICHITA COUNTY IN WEST CENTRAL KANSAS AND LOGAN
COUNTY IN WEST CENTRAL KANSAS...

AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES NORTH OF MARIENTHAL...AND MOVING
SOUTHEAST AT 5 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM. DOPPLER RADAR CONTINUES TO INDICATE ROTATION WITH THIS
THUNDERSTORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

THEDE
Special weather statement, Sep 7, 8:58 PM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
758 PM MDT MON SEP 7 2009

KSZ028-042-080230-
LOGAN-WICHITA-
858 PM CDT MON SEP 7 2009

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR WICHITA COUNTY IN WEST CENTRAL KANSAS AND LOGAN
COUNTY IN WEST CENTRAL KANSAS...

AT 857 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES SOUTH OF RUSSELL SPRINGS...AND MOVING
EAST AT 10 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

THEDE
Local storm report, Sep 7, 10:01 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
901 PM MDT MON SEP 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     4 W MONUMENT            39.10N 101.07W
09/07/2009                   LOGAN              KS   EMERGENCY MNGR

            FIVE POWER POLES DOWN.

0513 PM     HAIL             14 NNW LEOTI            38.68N 101.42W
09/07/2009  E0.75 INCH       WICHITA            KS   TRAINED SPOTTER

0538 PM     HEAVY RAIN       5 W MONUMENT            39.10N 101.09W
09/07/2009  M4.60 INCH       LOGAN              KS   PUBLIC

0549 PM     FLASH FLOOD      5 E WINONA              39.07N 101.15W
09/07/2009                   LOGAN              KS   EMERGENCY MNGR

            CATTLE FENCES WASHED OUT BY FLOOD.

0549 PM     HEAVY RAIN       6 ENE WINONA            39.09N 101.15W
09/07/2009  M3.00 INCH       LOGAN              KS   EMERGENCY MNGR

0638 PM     FLASH FLOOD      3 NNW RUSSELL SPRINGS   38.95N 101.18W
09/07/2009                   LOGAN              KS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS WATER OVER HIGHWAY 25 IN THREE
            PLACES WITHIN A FEW MILES NORTH OF RUSSELL SPRINGS. ALSO
            NUMEROUS COUNTY ROADS FLOODED.

&&

FOLTZ
Special weather statement, Sep 7, 10:06 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
906 PM MDT MON SEP 7 2009

KSZ028-080400-
LOGAN-
1006 PM CDT MON SEP 7 2009

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LOGAN COUNTY IN WEST CENTRAL KANSAS...

AT 1005 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES EAST OF RUSSELL SPRINGS...AND MOVING
EAST AT 5 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM. HEAVY RAIN WITH RAINFALL RATES OF ONE TO TWO INCHES PER
HOUR CAN ALSO BE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

THEDE

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 2:33 AM CDTSevere Thunderstorm WarningGLDThomas57 min
Sep 8, 2:40 AM CDTFlash Flood WarningGLDThomas3 hr
Sep 8, 6:18 AM CDTAreal Flood WarningGLDGove, Logan, Sheridan, Thomas12 hr
Sep 8, 2:07 PM CDTFlash Flood WatchGLDGove, Logan, Sheridan, Thomas23 hr

Nearby

Flash Flood Warnings in Kansas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.